It's not the fault of your doctor for the withdrawals, it's the med. It's pretty common with many of the drugs in this class to have these withdrawal issues. Why are you going off the med in the first place? Some folks who have a chemical imbalance react really badly when they withdrawl, including myself. I had to take ativan to ease the symptoms of Cymbalta withdrawal. You have to go down incredibly slow, which you aren't doing. Going down to 1/2 the dose and now a very small amount is not great for you. The DT's will pass, but expect to have depression again which can happen fairly quickly while withdrawing. You should never go down lower then a 1/4 at a time, even if you have to split capsules, which is a pain, but you'll find it easier. I had to move over to a Mood stabilizer for my BP instead of an anti-depressant, as the drug I was on triggered heavy anxiety and mild paranoia.
The most important thing I tell folks is to weigh the risks, all meds, including Tylenol, have side effects and always talk to your doctor before you start a med. We as patients have to take responsibility as well which in turn makes us active participants in our own wellness. Unfortunately many of us just go to our family doctor to get meds, which through my own personal experience is the worst thing, unless you can't afford it, see a psychiatrist, they know a heck of a lot more about these meds. My pdoc said to wean over 2-3months, not weeks months.
Thank you ...
I wasn't blamming my Doctor for the side effects. I just wish that he had informed me about them before I stared the MEds. For now on I will for sure study the back ground of anything that I am taking, thi for sure is my resposibility..I just assumed that my doctore whould have informed me.
I'm getting off the pills because I'l trying to get Pregnant.... and I'm scarred of the side effects that may occure with the baby, plus I would never want the baby to go through withdrawls the first couple months of his/hes life.
I understand that is should take months, I'm just upset with myself for not being able to just Quit. My husband can't handle my moods, and sickness and doesn't understand when I lash out at him it isn't his fault. I'm feeling like a bad Wife bacuse of what I say to him. I know that I'm still depressed but I'm hoping that I can do this until the baby is born.
Thank you so much for writting to me, I have no one else to talk to who knows what they are talking about. LOL ...
So you were saying I should just go down 1/4 instead of Half??
do you think I will still have side effects when I'm done if I take it slow??
and have you ever taken Zofran?? I haven't used it yet.
AGAIN >> THANK YOU
I took Zofran but it was for an off label use not for nausea which is its general use. Although it does control nausea it can create it in a minor way so the best thing to do is eat food with it. And it can be a bit sedating. Long term for Zofran a liver function test is advised as was by my provider but that's true of many medications including what I am on now. With any medication you should speak to your provider for more information and you can go to the medication website in the meantime. As regarding what medications you can take during pregnancy that information is listed for all medications so you should ask your psychiatrist and general physican about any of them that you'll be on. They'll know which ones would be safe for that and can easily access it in a physican database you would not have access to. As regards anti-depressents google "Depression Central" for information in general that you can speak to your psychiatrist about.
Good luck to you. My daughter in law is Bipolar and she is pregnant, she quit taking hers meds for the same reason. She said what saved her was meditation and exercise, she works out at least 1/2 hour in the morning. Realizing the you will have mood swings, depression and w/d will help. make sure your doctor is aware of your meds (I'm talking the OB doc) so that they keep a good eye on your symptoms, you will be a higher risk for Post partum depression. Take care god speed!
I took Effexor XR while I was preganant. I was on 225mg. I reduced the dose in the first trimester to about 175mg. I am not majorly bipolar or have any major issues other than having depression over some childhood sexual abuse and anxiety. I had been taking the Effexor XR among a million other things when I found I was pregnant. I went through 3 months of withdrawal. I was taking clonazepam for my panic attacks. I was on so many stupid drugs I didn't need. I am also a born again christian and God had a plan for me. By getting pregnant, I was able to get off 10 unnecessary meds. It was a miracle. 7 months before I discovered I was pregnant, I had major liver surgery to remove a tumor on my liver. I was on meds for the pain and for my new stomach troubles. I may have been blessed with not only my son, but for a healthy son. It was not my desire to be on the meds, but the benefits outweighed the risks. I now have a healthy 5 year old boy. I am a single mom and I was in a abusive relationship at the time I became pregnant. He wanted the baby terminated. I refused and so now I am a single mom. I wouldn't trade it for anything. It was a VERY rough withdrawal. The Effexor XR is especially difficult since it is released slowly in the body.(I do realize this is 2 years late, but it may help others like me, who just found it) Any time you are planning on tapering off a medication that has been taken longer than 2 weeks you should, as well as any loved ones who will be around you, need to understand it is very similar to major drug withdrawal. I had hallucinations, night terrors, extreme nausea and anxiety as well as many other withdrawal symptoms. I would ask your doctor BEFORE you start tapering down to set up a medicine plan to get you through the withdrawal. A anti-anxiety medication such as clonazepam,xanax,or ativan is a good idea to have on hand just in case you start having a lot of anxiety or night terrors. You have to drink LOTS of water and tea to continue to flush your system. Also good is a sleeping pill. You may need anti nausea medications for nausea(Phenegren,Zofran,Tigan) Phenegran has actually been used quite a bit during pregnancy. It is probably the safest, but also may cause the most drowsiness. I was knocked out at first on the liquid. Your body is going through a major change and you need to be prepared with things to help your body adjust at a slow and consistant pace. It is a hard road and only those who have been down it, can help you get to the end. God will be in control and I hope by now you have a beautiful healthy baby. You can always take Benadryl for nausea and to help with sleep. Also motion sickness pills over the counter can help. You can try taking AdvilPM or TylenolPM for any aches and pains and it will also help with sleep.The ingredients in Phenegren are almost identical to Benadryl. It has the same main component. I hope that this bit of advice can help anyone else looking to have children to feel encouraged that you CAN have a baby and you WILL be ok after the dumb medicine is finally out of your system. I nursed on Effexor XR too. My son never had any withdrawal. I don't advise taking the effexor if you can stop it before you become pregnant, but for my situation it was the right thing to do. Best of luck and I hope others find answers here as well. TELL your doctor that you want a plan that involves medicines for the withdrawal stage. You shouldn't have to suffer through it. BEWARE there are terrible withdrawal symptoms for Lyrica as well. It stays in your system for at least 2 weeks after your last dose,
I keep hearing about anti-depressant medication withdrawals. Isn't the half-life on these medications only a couple days? There are things they don't yet know about these medications, but as long as the gradual withdrawal from a medication is followed which is specified by the prescribing doctor, I'm not aware of withdrawals and have never been told by a professional to be aware of withdrawal symptoms. I imagine the effects of the medications could linger, but this information might be available on the internet and on the drug insert information.